Publications of John Baldwin

J.T. Baldwin, Sy Friedman, M. Koerwien and C. Laskowski.  Three red herrings around Vaught's conjecture.  Transactions of the American Math Society, , 2015.
J.T. Baldwin and Paul Larson.  Iterated elementary embeddings and the model theory of infinitary logic.  Annals of Pure and Applied Logic, , 2015.
J.T. Baldwin, M. Koerwien and C. Laskowski.  Amalgamation, characterizing cardinals, and locally finite aec.  2015.
J.T. Baldwin, M. Koerwien and I. Souldatos.  The joint embedding property and maximal models .  2015.
J.T. Baldwin, Paul Larson and S. Shelah.  Almost galois $\omega$-stable classes.  Journal of Symbolic Logic, 80(3):763-784, 2015.
John T. Baldwin Mike U. Smith.  Making sense of hardy-weinberg equilibrium.  American Biology Teacher, 77(8):15-20, 2015. proofs submitted. 
J.T. Baldwin and W. Boney.  Hanf numbers and presentation theorems in aec.  2015.
John T. Baldwin.  Completeness and categoricity (In power): formalization without foundationalism.  Bull. Symb. Log., 20(1):39--79, 2014. MR3230825
John T. Baldwin and Saharon Shelah.  A Hanf number for saturation and omission: the superstable case.  MLQ Math. Log. Q., 60(6):437--443, 2014. MR3274973
J.T. Baldwin, C. Laskowski and S. Shelah.  Constructing many models in $\aleph_1$.  2014.
John T. Baldwin.  Formalization, primitive concepts, and purity.  Rev. Symb. Log., 6(1):87--128, 2013. MR3033214
J. Baldwin, T. Hyttinen and M. Kesälä.  Beyond first order logic: from number of structures to structure of numbers: Part I.  Bull. Iranian Math. Soc., 39(1):1--26, 2013. MR3060982
J. Baldwin, T. Hyttinen and M. Kesälä.  Beyond first order logic: from number of structures to structure of numbers: Part II.  Bull. Iranian Math. Soc., 39(1):27--48, 2013. MR3060983
John T. Baldwin.  Amalgamation, absoluteness, and categoricity.  In Proceedings of the 11th Asian Logic Conference, pages 22--50.  World Sci. Publ., Hackensack, NJ, 2012. MR2868504
John T. Baldwin and Saharon Shelah.  The stability spectrum for classes of atomic models.  J. Math. Log., 12(1):1250001, 19, 2012. MR2950191
John T. Baldwin and Saharon Shelah.  A Hanf number for saturation and omission.  Fund. Math., 213(3):255--270, 2011. MR2822421
John T. Baldwin.  \it {T}he birth of model theory: {L}öwenheim's theory in the frame of the theory of relatives [book review of mr2032145].  Bull. Amer. Math. Soc. (N.S.), 47(1):177--185, 2010. MR2566452
John Baldwin.  The birth of model theory: l¨owenheim’s theory in the frame of the theory of relatives.  BULLETIN (New Series) OF THE AMERICAN MATHEMATICAL SOCIETY, 47(1):177–185, 2010. review of book by Calixto Badesa. 
John T. Baldwin.  model theoretic perspectives on the philosophy of mathematics.  journal to be determined, , 2010. Conference on Practice Based Logic and Mathematics, 2009. 
John T. Baldwin.  amalgamation, absoluteness, and categoricity.  Proceedings of Eleventh Asian Logic Conference 2009.  2010.
John T. Baldwin and Alexei Kolesnikov.  Categoricity, amalgamation, and tameness.  Israel J. Math., 170:411--443, 2009. MR2506333
John T. Baldwin.  Categoricity, volume 50 of University Lecture Series.  American Mathematical Society, Providence, RI, 2009. MR2532039
John T. Baldwin, Alexei Kolesnikov and Saharon Shelah.  The amalgamation spectrum.  J. Symbolic Logic, 74(3):914--928, 2009. MR2548468
John Baldwin and Alexei Kolesnikov.  Categoricity, amalgamation, and tameness.  Israel Journal of Mathematics, 170(1):411-443, 2009.
John T. Baldwin, Alexei Kolesnikov and Saharon Shelah.  the amalgamation spectrum.  J. Symbolic Logic, 74(3):914-928, 2009.
John T. Baldwin.  Categoricity in abstract elementary classes .  American Mathematical Society, 2009. University Lecture Series. 
John T. Baldwin.  Abstract elementary classes: some answers, more questions.  In Logic Colloquium 2004, pages 1--17.  Assoc. Symbol. Logic, Chicago, IL, 2008. MR2401856
John T. Baldwin and Saharon Shelah.  Examples of non-locality.  J. Symbolic Logic, 73(3):765--782, 2008. MR2444267
John T. Baldwin.  The Vaught conjecture: do uncountable models count?.  Notre Dame J. Formal Logic, 48(1):79--92 (electronic), 2007. MR2289898
John T. Baldwin, Paul C. Eklof and Jan Trlifaj.  ${}^ \perp N$ as an abstract elementary class.  Ann. Pure Appl. Logic, 149(1-3):25--39, 2007. MR2364195
Bektur Baizhanov, John Baldwin and Viktor Verbovskiy.  Cayley's theorem for ordered groups: o-minimality.  Sib. Èlektron. Mat. Izv., 4:278--281, 2007. MR2465426
John Baldwin, Bektur Baizhanov and Viktor Verbovskiiy.  Cayley's theory for ordered structures: o-minimality.  SEMR, 4:278-281., 2007. electronic journal. 
John T. Baldwin.  Generalized quantifiers, infinitary logics, and abstract elementary classes.  In Proceedings of mostowski conference, pages .  2007.
John T. Baldwin and Marco Mazzucco.  Determined theories and limit laws.  Inform. and Comput., 204(7):1013--1022, 2006. MR2236516
John Baldwin, David Kueker and Monica VanDieren.  Upward stability transfer for tame abstract elementary classes.  Notre Dame J. Formal Logic, 47(2):291--298 (electronic), 2006. MR2240625
John T. Baldwin.  The metamathematics of random graphs.  Ann. Pure Appl. Logic, 143(1-3):20--28, 2006. MR2258618
John T. Baldwin and Olivier Lessmann.  Uncountable categoricity of local abstract elementary classes with amalgamation.  Ann. Pure Appl. Logic, 143(1-3):29--42, 2006. MR2258619
John T. Baldwin.  The complex numbers and complex exponentiation why infinitary logic is necessary!.  Lect. Mat., 27(Numero especial):117--135, 2006. MR2610492
John Baldwin.  Geometry and proof.  In Proceedings, 2nd international conference on tools for teaching logic, pages 5--9.  University of Salamanca, 2006.
John Baldwin.  The complex numbers and complex exponentiation, why infinitary logic is necessary!.  2006.
Bektur Baizhanov, John T. Baldwin and Saharon Shelah.  Subsets of superstable structures are weakly benign.  J. Symbolic Logic, 70(1):142--150, 2005. MR2119127
John T. Baldwin.  Ehrenfeucht-Mostowski models in abstract elementary classes.  In Logic and its applications, pages 1--15.  Amer. Math. Soc., Providence, RI, 2005. MR2167570
John Baldwin.  Review of lavrov, maksimova, problems in set theory, mathematical logic, and the theory of algorithms.  Bulletin of Symbolic Logic, 10:222--223, 2005.
John T Baldwin, David Kueker and Monica VanDieren.  Stability transfer in tame elementary classes.  Notre Dame Journal of Formal Logic, 47:291--298, 2005.
John T. Baldwin and Kitty Holland.  Constructing $\omega$-stable structures: model completeness.  Ann. Pure Appl. Logic, 125(1-3):159--172, 2004. MR2033422
John T. Baldwin.  Notes on quasiminimality and excellence.  Bull. Symbolic Logic, 10(3):334--366, 2004. MR2083288
Bektur Baizhanov and John T. Baldwin.  Local homogeneity.  J. Symbolic Logic, 69(4):1243--1260, 2004. MR2135665
John Baldwin.  Review of: finite structures with few types by cherlin and hrushovski.  Bull. Amer. Math. Soc., 41:391--394, 2004.
John Baldwin.  Review of wolfram: a new kind of science.  Bulletin of Symbolic Logic, 10:112--114, 2004.
John T. Baldwin.  Expansions of geometries.  J. Symbolic Logic, 68(3):803--827, 2003. MR2000079
John T. Baldwin, Ruy J. G. B. de Queiroz and Edward H. Haeusler, editors.  8th Workshop on Logic, Language, Informations and Computation---WoLLIC'2001.  Sociedade Brasileira de Matemática, Rio de Janeiro, 2003. MR2007161
John T. Baldwin and Kitty Holland.  Constructing $\omega$-stable structures: rank $k$-fields.  Notre Dame J. Formal Logic, 44(3):139--147 (electronic) (2004), 2003. MR2130786
John Baldwin and Olivier Lessmann.  Amalgamation properties and finite models in $L^ n$-theories.  Arch. Math. Logic, 41(2):155--167, 2002. MR1890190
John T. Baldwin.  Forking and multiplicity in first order theories.  In Logic and algebra, pages 205--219.  Amer. Math. Soc., Providence, RI, 2002. MR1928391
John T. Baldwin.  Rank and homogeneous structures.  In Tits buildings and the model theory of groups (Würzburg, 2000), pages 215--233.  Cambridge Univ. Press, Cambridge, 2002. MR2018389
John Baldwin and Olivier Lessmann.  Amalgamation properties and finite models in $l^n$-theories.  Archive fur Math. Log., 41:155--167, 2002.
John Baldwin.  Model theoretic constructions of algebraic objects.  In Tits buildings and the theory of groups: wurzburg sept 14-17 2000,., pages 215--235.  Cambridge University Press, 2002.
John Baldwin.  Rank and multiplicity.  In Contemporary mathematics: algebra and logic, pages 205--221.  American Mathematical Society, 2002.
John T. Baldwin and Kitty Holland.  Constructing $\omega$-stable structures: computing rank.  Fund. Math., 170(1-2):1--20, 2001. MR1881046
John T. Baldwin and Saharon Shelah.  Model companions of $T_ {\rm Aut}$ for stable $T$.  Notre Dame J. Formal Logic, 42(3):129--142 (2003), 2001. MR2010177
John T. Baldwin and Saharon Shelah.  On the classifiability of cellular automata.  Theoret. Comput. Sci., 230(1-2):117--129, 2000. MR1725633
John T. Baldwin.  Stability, the finite cover property and 0-1 laws.  J. Logic Comput., 10(2):209--212, 2000. MR1760079
John Baldwin and Michael Benedikt.  Stability theory, permutations of indiscernibles, and embedded finite models.  Trans. Amer. Math. Soc., 352(11):4937--4969 (electronic), 2000. MR1776884
John T. Baldwin and Kitty Holland.  Constructing $\omega$-stable structures: rank 2 fields.  J. Symbolic Logic, 65(1):371--391, 2000. MR1782127
John Baldwin.  Finite and infinite model theory---a historical perspective.  Log. J. IGPL, 8(5):605--628, 2000. MR1783896
John T. Baldwin, Rami Grossberg and Saharon Shelah.  Transfering saturation, the finite cover property, and stability.  J. Symbolic Logic, 64(2):678--684, 1999. MR1777778
Roman D. Aref{\cprime}ev, John T. Baldwin and Marco Mazzucco.  Classification of $\delta$-invariant amalgamation classes.  J. Symbolic Logic, 64(4):1743--1750, 1999. MR1780082
John T. Baldwin and Saharon Shelah.  DOP and FCP in generic structures.  J. Symbolic Logic, 63(2):427--438, 1998. MR1625876
John T. Baldwin and Michael A. Benedikt.  Embedded finite models, stability theory, and the impact of order.  In Thirteenth Annual IEEE Symposium on Logic in Computer Science (Indianapolis, IN, 1998), pages 490--500.  IEEE Computer Soc., Los Alamitos, CA, 1998. MR1659581
John T. Baldwin and Saharon Shelah.  Randomness and semigenericity.  Trans. Amer. Math. Soc., 349(4):1359--1376, 1997. MR1407480
John T. Baldwin.  Near model completeness and $0$-$1$ laws.  In Logic and random structures (New Brunswick, NJ, 1995), pages 1--13.  Amer. Math. Soc., Providence, RI, 1997. MR1465465
John T. Baldwin and Niandong Shi.  Stable generic structures.  Ann. Pure Appl. Logic, 79(1):1--35, 1996. MR1390325
John T. Baldwin.  Some projective planes of Lenz-Barlotti class I.  Proc. Amer. Math. Soc., 123(1):251--256, 1995. MR1215026
J. Baldwin and S. Shelah.  Abstract classes with few models have ``homogeneous-universal'' models.  J. Symbolic Logic, 60(1):246--265, 1995. MR1324512
John T. Baldwin.  An almost strongly minimal non-Desarguesian projective plane.  Trans. Amer. Math. Soc., 342(2):695--711, 1994. MR1165085
John T. Baldwin and Masanori Itai.  $K$-generic projective planes have Morley rank two or infinity.  Math. Logic Quart., 40(2):143--152, 1994. MR1271280
John T. Baldwin and Annalisa Marcja, editors.  Stability in model theory. III.  Elsevier Science B.V., Amsterdam, 1993. MR1226300
J. T. Baldwin, M. C. Laskowski and S. Shelah.  Forcing isomorphism.  J. Symbolic Logic, 58(4):1291--1301, 1993. MR1253923
J. T. Baldwin and S. Shelah.  The primal framework. II. Smoothness.  Ann. Pure Appl. Logic, 55(1):1--34, 1991. MR1134914
J. T. Baldwin and S. Shelah.  The primal framework. I.  Ann. Pure Appl. Logic, 46(3):235--264, 1990. MR1049388
John T. Baldwin.  The spectrum of resplendency.  J. Symbolic Logic, 55(2):626--636, 1990. MR1056376
John T. Baldwin.  Diverse classes.  J. Symbolic Logic, 54(3):875--893, 1989. MR1011176
A. Marcja and J. T. Baldwin, editors.  Stability in model theory. II.  Elsevier Science B.V., Amsterdam, 1989. MR1044118
J. T. Baldwin and A. Pillay.  Semisimple stable and superstable groups.  Ann. Pure Appl. Logic, 45(2):105--127, 1989. MR1044119
John T. Baldwin.  Some notes on stable groups.  In The model theory of groups (Notre Dame, IN, 1985--1987), pages 100--116.  Univ. Notre Dame Press, Notre Dame, IN, 1989. MR985342
John T. Baldwin.  Fundamentals of stability theory, Perspectives in Mathematical Logic.  Springer-Verlag, Berlin, 1988. MR918762
G. Ahlbrandt and John T. Baldwin.  Categoricity and generalized model completeness.  Arch. Math. Logic, 27(1):1--4, 1988. MR955305
J. T. Baldwin, editors.  Classification theory, volume 1292 of Lecture Notes in Mathematics.  Springer-Verlag, Berlin, 1987. MR1033019
John T. Baldwin.  Classification theory: 1985.  In Classification theory (Chicago, IL, 1985), pages 1--23.  Springer, Berlin, 1987. MR1033020
John T. Baldwin and Joel Berman.  Concrete representations of lattices and the fundamental order.  In Classification theory (Chicago, IL, 1985), pages 24--31.  Springer, Berlin, 1987. MR1033021
John T. Baldwin and Charles Steinhorn.  Exercises on local weight.  In Classification theory (Chicago, IL, 1985), pages 127--131.  Springer, Berlin, 1987. MR1033026
John T. Baldwin and Leo Harrington.  Trivial pursuit: remarks on the main gap.  Ann. Pure Appl. Logic, 34(3):209--230, 1987. MR899080
John T. Baldwin and Marouf A. Samhan.  On the definability of $P_ S(A)$.  Algebra Universalis, 23(3):254--261, 1986. MR903932
J. T. Baldwin and S. Shelah.  Second-order quantifiers and the complexity of theories.  Notre Dame J. Formal Logic, 26(3):229--303, 1985. MR796638
J. Baldwin.  Definable second-order quantifiers.  In Model-theoretic logics, pages 445--477.  Springer, New York, 1985. MR819543
John T. Baldwin.  First-order theories of abstract dependence relations.  Ann. Pure Appl. Logic, 26(3):215--243, 1984. MR747685
John T. Baldwin.  Strong saturation and the foundations of stability theory.  In Logic colloquium '82 (Florence, 1982), pages 71--84.  North-Holland, Amsterdam, 1984. MR762104
John T. Baldwin and Steven Givant.  Model complete universal Horn classes.  Algebra Universalis, 17(1):110--119, 1983. MR710003
J. T. Baldwin and S. Shelah.  The structure of saturated free algebras.  Algebra Universalis, 17(2):191--199, 1983. MR726272
John T. Baldwin and Douglas E. Miller.  Some contributions to definability theory for languages with generalized quantifiers.  J. Symbolic Logic, 47(3):572--586, 1982. MR666817
John T. Baldwin and Joel Berman.  Definable principal congruence relations: kith and kin.  Acta Sci. Math. (Szeged), 44(3-4):255--270 (1983), 1982. MR684382
John T. Baldwin, Joel Berman, A. M. W. Glass and Wilfrid Hodges.  A combinatorial fact about free algebras.  Algebra Universalis, 15(2):145--152, 1982. MR686797
John T. Baldwin and Ralph N. McKenzie.  Counting models in universal Horn classes.  Algebra Universalis, 15(3):359--384, 1982. MR689770
J. T. Baldwin.  Recursion theory and abstract dependence.  In Patras Logic Symposion (Patras, 1980), pages 67--76.  North-Holland, Amsterdam, 1982. MR694253
John T. Baldwin.  Definability and the hierarchy of stable theories.  In Logic Year 1979--80 (Proc. Seminars and Conf. Math. Logic, Univ. Connecticut, Storrs, Conn., 1979/80), pages 1--15.  Springer, Berlin, 1981. MR619857
John T. Baldwin and David W. Kueker.  Algebraically prime models.  Ann. Math. Logic, 20(3):289--330, 1981. MR631565
John T. Baldwin and Joel Berman.  Elementary classes of varieties.  Houston J. Math., 7(4):473--492, 1981. MR658563
John T. Baldwin.  The number of subdirectly irreducible algebras in a variety. II.  Algebra Universalis, 11(1):1--6, 1980. MR593008
John T. Baldwin and David W. Kueker.  Ramsey quantifiers and the finite cover property.  Pacific J. Math., 90(1):11--19, 1980. MR599315
John T. Baldwin.  Stability theory and algebra.  J. Symbolic Logic, 44(4):599--608, 1979. MR550388
John T. Baldwin.  Some ${\rm EC}_{\Sigma }$ classes of rings.  Z. Math. Logik Grundlag. Math., 24(6):489--492, 1978. MR511702
John T. Baldwin and Bruce Rose.  $\aleph _{0}$-categoricity and stability of rings.  J. Algebra, 45(1):1--16, 1977. MR0439621
John T. Baldwin and Joel Berman.  A model theoretic approach to Malcev conditions.  J. Symbolic Logic, 42(2):277--288, 1977. MR0480006
John T. Baldwin and Joel Berman.  Varieties and finite closure conditions.  Colloq. Math., 35(1):15--20, 1976. MR0401600
J. T. Baldwin and Jan Saxl.  Logical stability in group theory.  J. Austral. Math. Soc. Ser. A, 21(3):267--276, 1976. MR0407151
B. W{\polhk{e}}glorz.  A note on: ``Atomic compactness in $\aleph _{1}$-categorical Horn theories'' (Fund. Math. 83 (1973/74), no. 3, 263--268) by John T. Baldwin.  Fund. Math., 93(3):181--183, 1976. MR0439620
John T. Baldwin.  Conservative extensions and the two cardinal theorem for stable theories.  Fund. Math., 88(1):7--9, 1975. MR0379166
John T. Baldwin and Joel Berman.  The number of subdirectly irreducible algebras in a variety.  Algebra Universalis, 5(3):379--389, 1975. MR0392765
J. T. Baldwin and J. M. Plotkin.  A topology for the space of countable models of a first order theory.  Z. Math. Logik Grundlagen Math., 20:173--178, 1974. MR0351788
J. T. Baldwin and Andreas Blass.  An axiomatic approach to rank in model theory.  Ann. Math. Logic, 7:295--324, 1974. MR0363875
John T. Baldwin.  $\alpha _{T}$ is finite for $\aleph _{1}$-categorical $T$.  Trans. Amer. Math. Soc., 181:37--51, 1973. MR0319747
John T. Baldwin.  A sufficient condition for a variety to have the amalgamation property.  Colloq. Math., 28:181--183, 329, 1973. MR0327615
John T. Baldwin.  The number of automorphisms of models of $\aleph _{1}$-categorical theories.  Fund. Math., 83(1):1--6, 1973. MR0332467
John T. Baldwin.  Atomic compactness in $\aleph _{1}$-categorical Horn theories.  Fund. Math., 83(3):263--268, 1973/74. MR0337565
J. T. Baldwin, A. R. Blass, A. M. W. Glass and D. W. Kueker.  A ``natural'' theory without a prime model.  Algebra Universalis, 3:152--155, 1973. MR0347583
J. T. Baldwin and A. H. Lachlan.  On universal Horn classes categorical in some infinte power.  Algebra Universalis, 3:98--111, 1973. MR0351785
John T. Baldwin.  Almost strongly minimal theories. I, II.  J. Symbolic Logic, 37:487--493; ibid. 37 (1972), 657--660, 1972. MR0321722
J. T. Baldwin and A. H. Lachlan.  On strongly minimal sets.  J. Symbolic Logic, 36:79--96, 1971. MR0286642
update this page
HTML 5 CSS FAE
UIC LAS MSCS > people > publications